MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS
Model Number MC272156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cerebral aneurysm embolization procedure, the fred stent device initially proved resistant to microcatheter insertion (only the tip coil penetrated); so, the device was replaced with another, and the procedure was successfully completed.When the device was received for evaluation, the investigation findings found exposed lumen coil and protruding braid.
 
Additional Manufacturer Narrative
The investigation found that an in-house stent encountered resistance when attempting to advance into the lumen of the returned headway microcatheter during functional testing, which is consistent with the advancement issue described in the reported event.Further inspection of the hub found the lumen coil dislodged/exposed, and a protruding braid, which would have resulted in the resistance encountered.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the dislodged/exposed lumen coil and the protruding braid, but these conditions are consistent with a deviation in the manufacturing process and are being addressed through the quality system process.A capa has been initiated.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
HEADWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24523632
Report Number2032493-2026-00150
Device Sequence Number21263403
Product Code DQY
UDI-Device Identifier00842429117507
UDI-Public00842429117507
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC272156S-AL
Device Catalogue NumberMC272156S
Device Lot Number0001070856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRED STENT
Patient Age48 YR
Patient SexFemale